Article

Toxic epidermal necrolysis due to lamotrigine in a pediatric patient

Manish J. Barvaliya1★, Mahendra K. Patel1, Tejas K. Patel2, C. B. Tripathi1★ Corresponding author

  1. 1Department of Pharmacology, Government Medical College, Bhavnagar.
  2. 2Department of Pharmacology, GMERS Medical College, Gotri, Vadodara, Gujarat, India Case Report.

CORRESPONDENCE

Manish J. Barvaliya

Department of Pharmacology, Government Medical College, Bhavnagar.

Volume 3, Issue 4 · pp. 336–338 · PUBLISHED 2012 · DOI: 10.4103/0976-500X.103695

View on JPP original site ↗

ABSTRACT

A 12-year-male child developed toxic epidermal necrolysis (TEN) probably due to lamotrigine. The patient was on antiepileptic therapy (sodium valproate and clonazepam) since 6–7 months, and lamotrigine was added in the regimen 1–2 months back. A serious cutaneous reaction is more likely to occur during the first 2 months of starting lamotrigine. The use of lamotrigine as an add-on to valproate may have precipitated the reaction. Other drugs were ruled out based on the incubation period of TEN. Drug interactions should be kept in mind with multiple antiepileptic therapies. The patient died because of the severity of reactions and delay in starting the treatment with steroids. One must be vigilant in early detection of the reaction.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Barvaliya, M. J., Patel, M. K., Patel, T. K., & Tripathi, C. B. (2012). Toxic epidermal necrolysis due to lamotrigine in a pediatric patient. Journal of Pharmacology and Pharmacotherapeutics, 3(4), 336–338. https://doi.org/10.4103/0976-500X.103695